MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 10/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_806 - pfo occluder pas, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 25mm amplatzer pfo occluder was chosen for implant using a unknown size amplatzer trevisio intravascular delivery system.During procedure, a 5000 units of heparin was given and the occluder was successfully implanted.On (b)(6) 2025, the patient presented with left arm weakness and left arm went limp.The patient also had a bloody nose and it got resolved.The symptoms lasted less than one minute and got resolved.Some medications were administered.The patient was reported discharged.
 
Event or Problem Description
Clinical information: (b)(6) - pfo occluder pas, patient site id: (b)(6) (b)(4).It was reported that on (b)(6) 2025, a 25mm amplatzer pfo occluder was chosen for implant using an unknown size amplatzer trevisio intravascular delivery system.During procedure, a 5000 units of heparin was given and the occluder was successfully implanted.On (b)(6) 2025, the patient presented with left arm weakness and left arm went limp.The patient also had a bloody nose and it got resolved.The symptoms lasted less than one minute and got resolved.Some medications were administered.The patient was reported discharged.On (b)(6) 2025, a loop recorder was placed.
 
Additional Manufacturer Narrative
An event health related of movement disorder was reported.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, a cause for the reported movement disorder could be related to insufficient blood flow, however this could not be confirmed.An unexpected medical intervention was performed as the patient was administered medicine to treat the movement event.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23441571
Report Number2135147-2025-06298
Device Sequence Number14626526
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public(01)00811806011288(17)251130(10)7771401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number9-PFO-025
Device Catalogue Number9-PFO-025
Device Lot Number7771401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite